Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 4, 2004, 8:21 PM CDT for Brown County, Texas. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2004, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 4, 2004, 10:15 PM CDT
- In force
- 114 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:41 PM CDT | FLASH FLOOD | Early, TX | EARLY IS HAVING TO PUT BARRICADES UP IN THE CITY AS HIGH WATER IS COVERING ROADS |
| Jun 4, 8:41 PM CDT | FLASH FLOOD | Early, TX | EARLY IS HAVING TO PUT BARRICADES UP IN THE CITY AS HIGH WATER IS COVERING ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 050126 FFWSJT TXC049-050315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 821 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...EARLY...BROWNWOOD * UNTIL 1015 PM CDT * AT 817 PM CDT...THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL ACROSS CENTRAL AND NORTHERN BROWN COUNTY...WITH THE STORMS MOVING NORTHEAST AT 20 MPH. * RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF CENTRAL AND NORTHERN BROWN COUNTY SINCE 5 PM. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 9 PM. AREA CREEKS AND STREAMS WILL QUICKLY FILL WITH SWIFTLY FLOWING WATER...WITH LOW WATER CROSSINGS AND OTHER POOR DRAINAGE AREAS BECOMING INUNDATED AND IMPASSABLE. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3205 9915 3152 9915 3174 9873 3205 9898 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:09 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 2:09 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT FRI JUN 4 2004 .DISCUSSION... WEST CENTRAL TEXAS WEATHER TO REMAIN CLOSE TO NORMAL WITH RESPECT TO DAYTIME MAX TEMPS AND RAIN CHANCES. ONLY DEVIATION FROM CLIMATOLOGY WILL BE CONTINUED HIGHER THAN NORMAL WINDS WITH SLIGHTLY ABOVE NORMAL NIGHTTIME LOW TEMPS. CANNOT RULE OUT ISOLATED THUNDERSTORMS OCCURRING DURING ANY OF THE NEXT FOURTEEN FORECAST PERIODS. PRIMARY FORECAST CHALLENGE WILL BE HIGHLIGHTING THOSE PERIODS WHERE RAIN CHANCES WILL BE WORTH A MENTION IN THE ZONE AND POINT FORECASTS. 12Z 500MB PLOT SHOWED A BROAD HEIGHT RIDGE ACROSS THE U.S./MEXICAN BORDER...FROM BAJA TO THE GULF COAST. NORTHWEST UPPER LEVEL FLOW PREVAILED ALONG THE RIDGE/S NORTHERN PERIPHERY...FROM THE TX PANHANDLE INTO EAST TX. 12Z MAF SOUNDING SHOWED UNUSUALLY DEEP MOISTURE...WITH DEWPOINTS OF 10-15C UP THROUGH 775MB. OVER WEST CENTRAL TX...INCREASED BOUNDARY LAYER MIXING HAS NOT RESULTED IN DRYING...SURFACE DEWPOINTS HAVE REMAINED IN THE MID TO UPPER 60S... ACCOMPANIED BY TEMPS IN THE MID TO UPPER 80S. CAPES PRESENTLY ESTIMATED TO BE IN EXCESS OF 2500 J/KG OVER THE WESTERN BIG COUNTRY...PER SPC MESO-ANALYSIS. ALREADY SEEING CAP ERODE WITH ISOLATED DEEP CONVECTION DEVELOPING OVER THROCKMORTON COUNTY. CAP EROSION WAS LIKELY ENHANCED BY A VERY WEAK SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY AND THE 400 MB WIND PROFILER PLOT. PREVIOUS FORECAST HAD THIS EVENING/S THUNDERSTORMS CHANCES HANDLED WELL AND WILL PLAN ONLY MINOR CHANGES IN THE NEW FORECAST ISSUANCE. BEST CHANCE FOR RAIN LIKELY TO REMAIN OVER THE BIG COUNTRY THROUGH THE WEEKEND...GIVEN CLOSER PROXIMITY TO STRONGER UPPER LEVEL NORTHWEST FLOW AND POSSIBLE MCS TRACKS. GFS/ETA PROG A RATHER STRONG SHORTWAVE TO DROP INTO OK AND NORTHWEST TX SATURDAY NIGHT. THIS COULD EASILY RESULT IN AN MCS STRAYING INTO AREAS NORTH OF INTERSTATE 20... AND WILL RAISE POPS NORTH OF ABILENE FOR THE SATURDAY NIGHT PERIOD. UPPER LEVEL RIDGE BUILDS INTO WEST CENTRAL TX EARLY NEXT WEEK AHEAD OF A LONGWAVE TROF DROPPING INTO THE GREAT BASIN. MIDLEVEL TEMPS WILL INCREASE OVER WEST CENTRAL TX...WITH SOME WEAKNESS IN THE CAP EXPECTED MAINLY EAST OF AN ABILENE TO SAN ANGELO LINE. PERSISTENT LEE TROF AND LOW LEVEL SOUTHERLY JET WILL KEEP LOW LEVEL HUMIDITY NEAR OR SLIGHTLY ABOVE NORMAL VALUES FOR EARLY JUNE...AS WELL AS KEEP NIGHTTIME MIN TEMPS UP SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 96 71 94 / 20 20 20 20 SAN ANGELO 73 98 73 96 / 10 10 10 10 JUNCTION 71 94 70 94 / 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Jun 4, 2:30 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT FRI JUN 4 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY. A FEW OF THE STORMS COULD PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 4, 5:23 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 5 E ALBANY 32.73N 99.21W
06/04/2004 2.75 INCH SHACKELFORD TX LAW ENFORCEMENT
0522 PM HAIL ALBANY 32.73N 99.30W
06/04/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 4, 7:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 E HAMBY 32.52N 99.60W
06/04/2004 1.25 INCH SHACKELFORD TX LAW ENFORCEMENT
ON THE SHAKLEFORD CALLAHAN COUNTY LINE
&&
BRAZZELLLocal storm report, Jun 4, 7:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 4 N CLYDE 32.47N 99.49W
06/04/2004 0.75 INCH CALLAHAN TX AMATEUR RADIO
&&
BRAZZELLLocal storm report, Jun 4, 7:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
753 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL CLYDE 32.41N 99.49W
06/04/2004 0.75 INCH CALLAHAN TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Jun 4, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL CLYDE 32.41N 99.49W
06/04/2004 2.00 INCH CALLAHAN TX BROADCAST MEDIA
&&
BRAZZELLLocal storm report, Jun 4, 8:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 1 W BROWNWOOD 31.71N 99.01W
06/04/2004 80 MPH BROWN TX LAW ENFORCEMENT
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:22 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 53 min |
| Jun 4, 7:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| Jun 4, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 46 min |
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Jun 4, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 45 min |
| Jun 4, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 46 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.